Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 2, 2022, 9:26 PM CDT for Bates County, Cass County, Jackson County, Missouri; Johnson County, Miami County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2022, 9:26 PM CDT (02:26 UTC)
- Expired
- May 2, 2022, 10:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Johnson County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 28 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:26 PM CDT, 3 hours earlier.
Area forecast discussion, May 2, 6:26 PM CDT, 3 hours before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 626 PM CDT Mon May 2 2022 .Discussion... Issued at 251 PM CDT MON MAY 2 2022 Overview: Scattered showers will continue to be possible through this afternoon. An additional round of stronger storms will be possible tonight with strong winds and hail as the main threat. Heavy rain could lead localized flooding. Dry conditions will return after midnight. Another mid-week system will bring additions rounds of showers and thunderstorms. Today: Scattered shower activity continues to push into the area today. A few rumbles of thunder will also continue to be possible. For much of the day, these showers have been struggling to overcome dry air, but we are starting to see more widespread activity spread into the area for the next few hours. A low currently situated over central Kansas will continue pushing to the northeast this evening. Ahead of it, a warm front has been gradually pushing to the north and expected to stall our somewhere near our southern CWA. How far north the warm front can reach this afternoon is a limiting factor in the afternoons severe potential. Additionally, morning activity has limited any recovery in instability. With those factors still in question, the severe threat this evening still remains quite conditional. The highest severe threat looks to remain just south of the KC Metro where the warm front will likely stall out. Highest threat will be damaging winds and large hail. Thunderstorm activity will remain possible across much of the area (beyond area where severe is possible). Precipitable water amounts look to be around 1.5 across the area. With already saturated ground, the strongest storms will pose a flooding threat, especially in urban area. A cold front is expected to push through the area by midnight will push storms out of the area. Tonight and Tuesday: Dry conditions are expected to return late Monday night through Tuesday. We will remain on the gloomy side through Tuesday, with clouds and cooler conditions lingering behind the passage of the cold front. Highs on Tuesday will top out in the lower 60s. Wednesday and Thursday: Dry conditions will be short-lived this week with another trough pushing its way into our area by Wednesday. A bit of a blocking pattern briefly sets up over us which will lead to lingering rainfall chances through thursday. Additional heavy rain and flooding is the biggest concern with the mid-week system with an additional 1-2 inches possible. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 625 PM CDT MON MAY 2 2022 MVFR/IFR conditions expected, scattered showers and embedded thunderstorms impacting TAF sites through 03/04Z. Cigs slow to improve during mid/late afternoon to VFR. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...Blair
Hazardous weather outlook, May 2, 4:20 AM CDT, 17 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 420 AM CDT Mon May 2 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-030930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 420 AM CDT Mon May 2 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected throughout the day today. Locally heavy rainfall is possible with these storms. A few of the storms south of I-70 this evening may produce strong winds up to 60 mph and large hail to the size of quarters. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Additional showers and thunderstorms are expected on Wednesday night into Thursday. Locally heavy rainfall is possible with many locations expecting rainfall amounts in excess of one inch. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, May 2, 8:36 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
836 PM CDT Mon May 2 2022
KSZ057-060-105-030215-
Johnson KS-Miami KS-Linn KS-
836 PM CDT Mon May 2 2022
...Strong thunderstorms will impact portions of Miami, northwestern
Linn and southwestern Johnson Counties through 915 PM CDT...
At 835 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ottawa to near Garnett. Movement was east
at 45 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paola, Spring Hill, Osawatomie, Louisburg, Edgerton, Parker, Fontana,
Hillsdale, Wagstaff, Chiles and Beagle.
This includes Interstate 35 in Kansas between mile markers 200 and
205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3874 9506 3881 9478 3865 9467 3836 9477
3832 9506
TIME...MOT...LOC 0135Z 251DEG 41KT 3866 9526 3833 9531
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
LeightonSpecial weather statement, May 2, 8:41 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
841 PM CDT Mon May 2 2022
KSZ060-030230-
Linn KS-
841 PM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of Linn County through
930 PM CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
Colony, or 11 miles north of Iola, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pleasanton, La Cygne, Mound City, Parker and Blue Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9507 3821 9508 3825 9507 3826 9506
3832 9506 3837 9477 3819 9468 3804 9475
TIME...MOT...LOC 0141Z 258DEG 46KT 3809 9538
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LeightonSpecial weather statement, May 2, 9:16 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
916 PM CDT Mon May 2 2022
KSZ057-060-105-MOZ037-043-053-030300-
Johnson KS-Miami KS-Linn KS-Bates MO-Cass MO-Jackson MO-
916 PM CDT Mon May 2 2022
...Strong thunderstorms will impact portions of eastern Miami,
northeastern Linn, southeastern Johnson, western Cass, northwestern
Bates and southwestern Jackson Counties through 1000 PM CDT...
At 916 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Olathe to 6 miles southwest of La Cygne.
Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Olathe, Lee's Summit, Leawood, Raytown, Grandview,
Belton, Raymore, Harrisonville, Spring Hill, Peculiar, Louisburg,
Adrian, Pleasanton, La Cygne, Archie, Drexel, Linn Valley, Cleveland
and Freeman.
This includes the following highways...
Interstate 35 in Kansas between mile markers 213 and 217.
Interstate 470 between mile markers 0 and 4.
Interstate 435 between mile markers 70 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3897 9449 3870 9429 3820 9439 3818 9480
3886 9485
TIME...MOT...LOC 0216Z 252DEG 37KT 3888 9481 3826 9480
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
LeightonThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:16 PM CDT | Special Weather Statement | EAX | Cass | 44 min |
| May 2, 9:44 PM CDT | Special Weather Statement | EAX | Bates | 46 min |
| May 2, 9:57 PM CDT | Special Weather Statement | EAX | Jackson, Johnson | 33 min |
| May 3, 3:19 AM CDT | River Flood Warning | EAX | Cooper | 34 hr |
| May 3, 3:24 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 5 days |
| May 3, 4:56 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 15 hr |
| May 3, 2:55 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 30 hr |
| May 2, 8:36 PM CDT | Special Weather Statement | EAX | Miami | 39 min |
| May 2, 8:41 PM CDT | Special Weather Statement | EAX | Linn | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.